Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking treatment for stage iv prostate cancer. PSA not getting low. Will it be cured by zitiga?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2006
Answered : 6665 Questions
please iam a despret wife with a husband with stage iv prostate cancer he is been in treatment with zitiga for almost 2 month and the psa is not getting low , my question do you know if zitiga take a while to do effect like how much longer please!!!!!!!!
Posted Tue, 30 Apr 2013 in Cancer
Answered by Dr. Shailja Puri 1 hour later

Thanks for posting your query on XXXXXXX

First of all you need to understand the meaning of stage 4 cancer.
Stage 4 cancer means that the cancer has spread beyond the organ (prostate in this case) to distant sites.
Prastatic cancer spreads to various sites especially bones.
Prostatic cancer increases in size under the influenze of testosterone.

The drug zitiga inhibits the conversion of testosterone to its active form.
So, this drug is inhibiting the production of active form of testosterone so that the prostatic cancer does not progress further.

As far as PSA levels are concerned, it will decrease only when the prostate is removed from the body.

Now, it depends on the operability of the tumor.
You will have to consult your treating doctor to know the operability of the cancerous prostate.

If you have more concerns, I will be glad to answer.
Dr Shailja P Wahal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor